Alert archive / North Carolina / Beach Hazards Statements in 2018

Beach Hazards Statement 18, NWS Newport/Morehead City, NC

July 14, 2018

NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 14, 2018, 4:53 AM EDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2018, 4:53 AM EDT (08:53 UTC)
Expired
Jul 15, 2018, 8:00 PM EDT
In force
39 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

547 
WHUS42 KMHX 140853
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
453 AM EDT Sat Jul 14 2018

...HIGH THREAT OF RIP CURRENTS ALONG ALL BEACHES TODAY...

.Long period East Southeast swells combined with high 
astronomical tides will continue to bring a risk of strong rip 
currents today.

NCZ095-098-103-104-142100-
/O.NEW.KMHX.BH.S.0018.180714T0853Z-180715T0000Z/
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
453 AM EDT Sat Jul 14 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through this
evening.

* HAZARDS...A high risk of rip currents.

* LOCATIONS...The beaches from Duck to Surf City.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 3 pm today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
4 follow-up statements
642 
WHUS42 KMHX 141450
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1050 AM EDT Sat Jul 14 2018

...HIGH THREAT OF RIP CURRENTS ALONG ALL BEACHES TODAY...

.Long period East Southeast swells combined with high
astronomical tides will continue to bring a risk of strong rip
currents today.

NCZ095-098-103-104-150000-
/O.CON.KMHX.BH.S.0018.000000T0000Z-180715T0000Z/
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
1050 AM EDT Sat Jul 14 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...A high risk of rip currents.

* LOCATIONS...The beaches from Duck to Surf City.

* TIMING AND TIDES...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 3 pm today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
115 
WHUS42 KMHX 142057
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
457 PM EDT Sat Jul 14 2018

...HIGH THREAT OF RIP CURRENTS ALONG ALL BEACHES THROUGH SUNDAY...

.Long period east-southeast swells combined with high 
astronomical tides will continue to bring a high threat of strong
rip currents through Sunday. 

NCZ095-098-103-104-150900-
/O.EXT.KMHX.BH.S.0018.000000T0000Z-180716T0000Z/
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
457 PM EDT Sat Jul 14 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING...

* HAZARDS...A high risk of rip currents.

* LOCATIONS...The beaches from Duck to Surf City.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 4 PM Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
546 
WHUS42 KMHX 150833
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
433 AM EDT Sun Jul 15 2018

...HIGH THREAT OF RIP CURRENTS ALONG ALL BEACHES...

.Long period east-southeast swells combined with high
astronomical tides will continue to bring a high threat of strong
rip currents today.

NCZ095-098-103-104-152045-
/O.CON.KMHX.BH.S.0018.000000T0000Z-180716T0000Z/
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
433 AM EDT Sun Jul 15 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...A high risk of rip currents.

* LOCATIONS...The beaches from Duck to Surf City.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 4 PM today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
492 
WHUS42 KMHX 151524
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1124 AM EDT Sun Jul 15 2018

...HIGH THREAT OF RIP CURRENTS ALONG ALL BEACHES...

.Long period east-southeast swells combined with high
astronomical tides will continue to bring a high threat of strong
rip currents today.

NCZ095-098-103-104-160000-
/O.CON.KMHX.BH.S.0018.000000T0000Z-180716T0000Z/
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
1124 AM EDT Sun Jul 15 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...A high risk of rip currents.

* LOCATIONS...The beaches from Duck to Surf City.

* TIMING AND TIDES...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 4 PM today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 14, 4:12 AM EDT, 41 minutes earlier.

Area forecast discussion, Jul 14, 4:12 AM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
412 AM EDT Sat Jul 14 2018

.SYNOPSIS...
High pressure builds in from the north today, and then gradually
moves offshore Sunday. The next front will move in from the northwest
around the middle of next week and pushes near the coast by Thursday
before stalling.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 350 AM Saturday...Skies are generally clear across the CWA
early this morning except for some patchy high clouds over the
far southern CWA and a few fog patches around KPGV. With high
pressure building south from New England today, we should enjoy
a sunny day with low humidity levels for this time of year as
dewpoints drop into the 60s area-wide. High temperatures today
will be in the mid/upper 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
As of 355 AM Saturday...The surface high will move offshore
tonight as winds veer from NE to more E/SE toward morning. With
the high in place accompanied by fairly low dewpoints for this
time of year, a comfortable night is expected with lows in the
mid/upper 60s over most areas. Conditions may become favorable
for some patches of fog again toward morning with mostly clear
skies and winds becoming calm.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 330 am Saturday...High pressure will dominate through early
next week, then a cold front will approach the region midweek.
Expect limited convection activity Sunday, then increasing chances
of showers/thunderstorm each day from through the end of the week.

Sunday... Surface high pressure will be off the NC coast and slide
farther east over the Western Atlantic Sunday, allowing for
southernly flow into the region. There are some model differences in
regards if the Piedmont trough develops inland or a weak low
develops and lifts along our coastline, though mid to upper level
ridging will be placed over the region. Overall, the 00z model runs
continue to show no shower activity across the area, even though an
increase of PW under a southerly flow. At this time, will keep PoP
below 10%, but can not rule out a possible isolated shower can
develop during peak heating. A weak shortwave will drop down from
the Midwest...allowing for the ridge to break down Sunday night and
Monday. Continued the mention of isolated showers and thunderstorms
for Monday afternoon. Expect highs in the low 90s inland and
mid/upper 80s along the coast.

Tuesday through Friday... The mid-upper level ridge will transition
to a broad trough as the next cold front approaches the region
Tuesday night and move into Eastern NC Wednesday night. Expect
scattered showers and thunderstorms Tuesday, then chances increase
Wednesday as a cold front approaches the area. Models continue to
suggest the cold front is expected to linger Thursday along our
southern portions of the forecast area. Slightly lowered PoPs for
Thursday as the best chances of showers/thunderstorms will be along
the southern coastal. Friday expect scattered showers and
thunderstorms as a the cold front will lift as a warm front,
meanwhile a shortwave moves through the area. Expect highs in the
mid/upper 80s along the coast and low 90s inland for most of the
week. Overnight lows are expected to remain in the low/mid 70s.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through 06Z Sunday/...
As of 1255 AM Saturday...VFR conditions should prevail over the
TAF sites this cycle. With a light breeze and a 3-5 degree
temperature/dewpoint spread, do not expect any widespread fog
tonight, but a few patches of steam fog may be possible at
KPGV and perhaps KEWN, but any reductions in vsby should be
brief. Generally clear skies are expected through the day into
the evening Saturday.

Long Term /Sunday through Wednesday/...
As of 345 AM Saturday...Mostly VFR conditions will persist through
the most of the extend. However, sub-VFR conditions are possible
next week as afternoon showers/thunderstorms are possible each
day, along with patchy fog/stratus during the early morning
hours.

&&

.MARINE...
Short Term /Today and Tonight/...
As of 355 AM Saturday...High pressure will build south over the
region today before moving offshore tonight. Winds will be NE at
10-15 knots area-wide today before veering to E/SE toward
morning. Seas will hover around 4 feet today per latest
NWPS/SWAN model, but should drop to around 3 feet tonight.

Long Term /Sunday through Wednesday/...
As of 345 AM Saturday...Southernly flow of 5-15 knots returns as
high pressure will be offshore, then winds increase 10-15 knots
Monday afternoon. The gradient tightens Tuesday and therefore SW
winds increase to 15-25 knots, before diminishing slightly 15-20
knots Wednesday. Seas will 2-3 ft Sunday and Monday, then build 4-7
ft Tuesday into Wednesday. Small Craft Advisory will be very
possible Tuesday and Wednesday.

&&

.EQUIPMENT...
As of 4 AM Saturday...The MHX radar is down UFN due to a
pedestal fault. Technicians have been notified.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...BM
AVIATION...CTC/BM
MARINE...CTC/BM
EQUIPMENT...MHX
Hazardous weather outlook, Jul 14, 4:45 AM EDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
445 AM EDT Sat Jul 14 2018

NCZ095-098-103-104-150845-
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
445 AM EDT Sat Jul 14 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-150845-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
445 AM EDT Sat Jul 14 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.